Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 96, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 27, 2008, 7:02 AM CDT for Decatur County, Henderson County, Tennessee. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2008, 7:02 AM CDT (12:02 UTC)
- Expired
- May 27, 2008, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Decatur County, TN, Henderson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:40 AM CDT | FLASH FLOOD | Lexington, TN | AROUND 15 ROADS CLOSED DUE TO FLOODING IN LEXINGTON AND COUNTYWIDE. |
| May 27, 9:30 AM CDT | FLASH FLOOD | Parsons, TN | MANY ROADS ACROSS DECATUR COUNTY ARE CLOSED DUE TO FLASH FLOODING INCLUDING MCKENZIE RD...BIBLE HILL RD...OLD PERRYVILLE RD...HWY 412 AND DAVIS MILL RD...AND TOMLIN CHAPEL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 271203
FFWMEG
TNC039-077-271600-
/O.NEW.KMEG.FF.W.0096.080527T1202Z-080527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
702 AM CDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1100 AM CDT
* AT 702 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY
RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS 2 TO 4 INCHES
OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. ROADS NEAR
PARSONS HAVE BECOME AFFECTED BY FLOWING WATER AND HAVE BEEN CLOSED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDERSVILLE...PARSONS AND LEXINGTON.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD .
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3585 8800 3571 8801 3566 8798 3561 8801
3558 8798 3548 8797 3545 8802 3540 8796
3543 8836 3583 8844 3582 8818 3585 8817
TIME...MOT...LOC 1202Z 180DEG 0KT 3564 8809
$$1 follow-up statement
000
WGUS74 KMEG 271514
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 AM CDT TUE MAY 27 2008
TNC039-077-271600-
/O.CON.KMEG.FF.W.0096.000000T0000Z-080527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HENDERSON TN-
1012 AM CDT TUE MAY 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
EASTERN HENDERSON AND DECATUR COUNTIES...
AT 1000 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN DECATUR COUNTY
REPORTED MANY ROADS CLOSED DUE TO FLASH FLOODING INCLUDING MCKENZIE
RD...BIBLE HILL RD...OLD PERRYVILLE RD...HWY 412 AND DAVIS MILL
RD...AND TOMLIN CHAPEL RD. THERE HAS ALSO BEEN STRUCTURAL DAMAGE TO
A COUPLE OF BRIDGES ACROSS THE COUNTY. OVER THE PAST 3 HOURS DOPPLER
RADAR ESTIMATES THAT 4 TO 6 INCHES OF RAINFALL HAS FALLEN ACROSS THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDERSVILLE...PARSONS AND LEXINGTON.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD .
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3585 8800 3571 8801 3566 8798 3561 8801
3558 8798 3548 8797 3545 8802 3540 8796
3543 8836 3583 8844 3582 8818 3585 8817
TIME...MOT...LOC 1512Z 180DEG 0KT 3564 8809
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:25 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 27, 4:25 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 425 AM CDT TUE MAY 27 2008 .DISCUSSION...SURFACE ANALYSIS THIS MORNING PLACES A QUASI- STATIONARY BOUNDARY STRETCHING FROM THE EASTERN GREAT LAKES INTO NORTHERN MISSOURI AND THEN BACK INTO THE CENTRAL PLAINS. REGIONAL WSR-88D TRENDS SHOW A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL ARKANSAS AND A DECAYING MCS STRETCHING FROM SOUTHWEST MISSOURI INTO OKLAHOMA. TEMPERATURES RANGE FROM THE 60S NORTH TO THE LOWER 70S SOUTH OF I-40. SEVERE WEATHER POTENTIAL TODAY AND TONIGHT IS THE MAIN CONCERN IN THIS FORECAST PACKAGE. TODAY THROUGH THURSDAY NIGHT...QUASI-STATIONARY BOUNDARY LOCATED UPSTREAM WILL GRADUALLY MOVE SOUTH INTO THE LOWER MISSISSIPPI VALLEY TONIGHT INTO WEDNESDAY. MEANWHILE...WEAKENING MCS STRETCHING FROM SOUTHWEST MISSOURI BACK THROUGH WESTERN ARKANSAS AND EASTERN OKLAHOMA WILL CONTINUE TO WEAKEN AS IT APPROACHES THE MID SOUTH THIS MORNING. HOWEVER...AS INSTABILITY INCREASES WITH DAYTIME HEATING ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. LEFT OVER OUTFLOW BOUNDARIES FROM YESTERDAY/S CONVECTION WILL PROVIDE A LIFTING MECHANISM FOR ANY NEW CONVECTION THAT DEVELOPS. MODEL SOUNDINGS/SHORT TERM CONVECTIVE ANALYSIS YIELDS SURFACE BASED CAPE VALUES BETWEEN 2000-4000 J/KG AND LIS BETWEEN -8 AND -9. IN ADDITION...FREEZING LEVELS ARE EXPECTED TO BE AROUND 14KFT...WHICH WILL LIMIT OVERALL HAIL SIZE TODAY TO AROUND THE SIZE OF NICKELS. NONETHELESS...DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL WILL BE POSSIBLE WITH ANY THUNDERSTORMS WHICH BECOME SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS AS PRECIPITABLE WATER VALUES WILL BE APPROACHING 2 INCHES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER ACROSS THE MID SOUTH WEDNESDAY AND WEDNESDAY NIGHT AS THE BOUNDARY SLOWLY DEPARTS THE AREA BY THURSDAY MORNING AND HIGH PRESSURE RETURNS FOR THURSDAY AFTERNOON INTO FRIDAY. .LONG RANGE...(FRIDAY THROUGH MONDAY)...00Z LONG RANGE MODELS INDICATE VERY LITTLE CHANGE IN THE OVERALL UPPER AIR PATTERN THROUGH MONDAY. THE LOWER MISSISSIPPI VALLEY WILL REMAIN ON THE PERIPHERY OF THE UPPER LEVEL RIDGE WITH ANOTHER COLD FRONT MOVING SOUTH INTO THE REGION FOR THE UPCOMING WEEKEND WILL NOT BUILD INTO THE LOWER MISSISSIPPI VALLEY UNTIL THE MIDDLE OF NEXT WEEK. ANOTHER COLD FRONT WILL MOVE SOUTH INTO THE REGION TOWARDS THE END OF THE WEEKEND...PRODUCING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 27, 4:31 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 431 AM CDT TUE MAY 27 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 431 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE. IN ADDITION...HEAVY RAINFALL FROM THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING ACROSS THE MID SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 27, 4:54 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 454 AM CDT TUE MAY 27 2008 TNZ055-092-271030- DECATUR TN-HARDIN TN- 454 AM CDT TUE MAY 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE... NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF MORRIS CHAPEL AT 454 AM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN DECATUR AND HARDIN COUNTIES...INCLUDING THE CITY OF SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 AM CDT.
Special weather statement, May 27, 4:58 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 458 AM CDT TUE MAY 27 2008 TNZ051-052-271030- CROCKETT TN-MADISON TN- 458 AM CDT TUE MAY 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF BELLS AT 458 AM CDT...MOVING EAST AT 25 MPH. PEOPLE IN CROCKETT AND MADISON COUNTIES...INCLUDING THE CITY OF JACKSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 AM CDT.
Special weather statement, May 27, 5:28 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 528 AM CDT TUE MAY 27 2008 TNZ020-021-052-054-271115- CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN- 528 AM CDT TUE MAY 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER FAIRVIEW AT 528 AM CDT...MOVING EAST AT 25 MPH. PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES... INCLUDING THE CITY OF HUMBOLDT...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 AM CDT.
Special weather statement, May 27, 5:38 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 538 AM CDT TUE MAY 27 2008 TNZ055-092-271115- DECATUR TN-HARDIN TN- 538 AM CDT TUE MAY 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE... NORTHEASTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 12 MILES SOUTHWEST OF DECATURVILLE AT 538 AM CDT...MOVING NORTHEAST AT 11 MPH. PEOPLE IN DECATUR AND HARDIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 AM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:40 AM CDT | Areal Flood Advisory | MEG | Weakley | 2 hr |
| May 27, 7:47 AM CDT | Flash Flood Warning | MEG | Chester, Hardin, Henderson, McNairy | 3 hr |
| May 27, 7:49 AM CDT | Areal Flood Advisory | MEG | Carroll, Gibson | 3 hr |
| May 27, 8:25 AM CDT | Flash Flood Warning | MEG | Carroll, Gibson | 3 hr |
| May 27, 9:58 AM CDT | Areal Flood Advisory | MEG | Madison | 2 hr |
| May 27, 10:44 AM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 2 hr |
| May 27, 12:22 PM CDT | Flash Flood Warning | MEG | Hardin, McNairy | 113 min |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.